MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) was sent to the customer site for system inspection.No mechanical issues identified.The customer had placed samples on for cea testing subsequent to this issue a few days later.The issue appears to have been an isolated event.The initial issue was reported as cea lot 178, discordant patient results.The customer service engineer (cse) reviewed the issue and results with the customer.They determined that this issue occurred within a confined time period toward the end of the run on (b)(6) 2019.They reviewed the runs from that day and days before and after and could find no other discordant results.They reviewed the event logs as well as calibration and quality control (qc) results with all results in range and acceptable.They performed calibration and qc to verify system performance with all results in range.While the issue may have been related to reagent or sample preparation, the cause could not be determined.No further issues were reported.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.".
 
Event or Problem Description
A false high advia centaur xp cea result was obtained on a patient sample (b)(6).The result was reported to the physician and questioned.The physician thought the result should be lower.The patient sample was repeated and the result was lower.The lower result was reported.The customer decided to repeat approximately nine other samples that were run around the same time that patient was on (b)(6) 2019 on the same advia centaur xp.The repeat results for (4) samples were lower.Corrected reports were issued.The customer decided to further review all cea results from (b)(6) 2019 and identified 179 tests for cea were processed that day.Approximately 50 results were from around the time frame of (b)(6).The customer performed repeat testing with available samples on another advia centaur xp in the laboratory.Fourteen corrected reports were sent to the physician.The customer was not able to repeat all questionable results because samples were no longer available.They contacted the physicians and informed them of the discordant results and recommended patients be redrawn for repeat testing.Additional sample data for these results was not provided.It is unknown if patient treatment was altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp cea results.

Brand Name
ADVIA CENTAUR XP CEA ASSAY
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8421208
Report Number1219913-2019-00033
Device Sequence Number239592
Product Code DHX
UDI-Device Identifier00630414177304
UDI-Public00630414177304
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberN/A
Device Catalogue Number10309977
Device Lot Number178
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1